Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 31, NWS Twin Cities, MN

May 15, 20256 counties in Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at May 15, 2025, 3:58 PM CDT for 6 counties in Wisconsin. It was in force for 47 min. 35 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2025, 3:58 PM CDT (20:58 UTC)
Expired
May 15, 2025, 4:45 PM CDT
In force
47 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Rusk County, WI

The radar

The La Crosse radar (KARX), 136 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 3:58 PM CDTHAIL 12 Nw Elk Mound, WIReport from mPING: Quarter (1.00 in.).
May 15, 4:00 PM CDTTSTM WND DMG3 Ne Colfax, WICorrects previous tstm wnd dmg report from 3 NE Colfax. Confirms straight line wind damage across a broad area northeast of Colfax. Several downed or snapped trees.
May 15, 4:00 PM CDTTSTM WND DMG3 Ne Colfax, WIDelayed report, time estimated from radar. A flagpole was snapped and minor structural damage to home with estimated thunderstorm wind speeds up to 85 mph.
May 15, 4:00 PM CDTTSTM WND DMG3 Ne Colfax, WIPossible tornado. Narrow swath of tree damage reported on their and neighboring properties.
May 15, 4:05 PM CDTHAIL 12 Ssw Altoona, WI
May 15, 4:08 PM CDTTSTM WND DMG3 Ne Colfax, WIDelayed report, time estimated from radar. Damage to an outbuilding.
May 15, 4:09 PM CDTHAIL 1.53 Ssw Altoona, WImeasured at the WQOW studios.
May 15, 4:10 PM CDTTSTM WND DMG4 Ne Colfax, WIDelayed report, time estimated from radar. Several trees down.
May 15, 4:11 PM CDTHAIL 23 S Eau Claire, WIpicture sent via NWSchat.
May 15, 4:12 PM CDTHAIL 1.55 S Eau Claire, WIReport from mPING: Ping Pong Ball (1.50 in.).
May 15, 4:12 PM CDTHAIL 25 S Altoona, WI
May 15, 4:14 PM CDTHAIL 1.752 Sw Altoona, WIReport from mPING: Golf Ball (1.75 in.).
May 15, 4:15 PM CDTHAIL 1.51 E Eau Claire, WI
May 15, 4:15 PM CDTHAIL 2.51 W Altoona, WI
May 15, 4:15 PM CDTHAIL 3.5Altoona, WIRelayed with photo from WQOW.
May 15, 4:15 PM CDTHAIL 42 W Altoona, WIRelayed with photo by WQOW.
May 15, 4:16 PM CDTHAIL 1.253 Sw Chippewa Falls, WIReport from mPING: Half Dollar (1.25 in.).
May 15, 4:16 PM CDTHAIL 2.51 W Altoona, WIDamage to siding reported as well.
May 15, 4:18 PM CDTHAIL 2.253 Ssw Altoona, WICorrects previous hail report from 3 SSW Altoona. measured at the WQOW studios.
May 15, 4:18 PM CDTHAIL 2.753 Ssw Altoona, WICorrects previous hail report from 3 SSW Altoona. Corrects previous hail report from 3 SSW Altoona. measured at the WQOW studios.
May 15, 4:18 PM CDTHAIL 2.75Altoona, WIReport from mPING: Baseball (2.75 in.).
May 15, 4:18 PM CDTHAIL 3.752 Wsw Altoona, WIEmail with picture.
May 15, 4:19 PM CDTHAIL 32 Wsw Altoona, WI3 inch diameter hail measured at the WEAU studios.
May 15, 4:20 PM CDTHAIL 2.253 Nnw Altoona, WI
May 15, 4:21 PM CDTHAIL 12 Ne Eau Claire, WIReport from mPING: Quarter (1.00 in.).
May 15, 4:22 PM CDTTSTM WND GST 65New Auburn, WITree down blocking a lane on US-53. Hail up to nickel size. Wind speed measured with car anemometer of 65-75mph gusts.
May 15, 4:23 PM CDTHAIL 23 Sw Chippewa Falls, WIReport from mPING: Hen Egg (2.00 in.).
May 15, 4:25 PM CDTTSTM WND DMG3 Nw Cameron, WIDamage to siding of a house. Time estimated from radar.
May 15, 4:25 PM CDTHAIL 1.75Chippewa Falls, WIReport from mPING: Golf Ball (1.75 in.).
May 15, 4:27 PM CDTTSTM WND DMG4 Wsw Rice Lake, WIDelayed report, time estimated from radar. Half dozen tall pines snapped. Other tree damage on neighboring property.
May 15, 4:28 PM CDTTSTM WND DMG3 Nw Rice Lake, WITree blocking 18th Street near 22 1/2 Ave.
May 15, 4:31 PM CDTTSTM WND DMG5 Ene Chippewa Falls, WIDelayed report, time estimated from radar. Downed powerline.
May 15, 4:39 PM CDTTSTM WND DMG2 Wsw Cornell, WIDelayed report, time estimated from radar. Trees down.
May 15, 4:40 PM CDTTSTM WND DMG2 Wsw Cornell, WIDelayed report, time estimated from radar. Downed trees partially blocking the road.
May 15, 4:48 PM CDTTSTM WND DMG6 N Cornell, WIDelayed report, time estimated from radar. Several downed trees across a broad area west of the Holcombe Flowage. Estimated wind speeds near 70 mph.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 34 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 15, 12:46 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1098 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WUUS53 KMPX 152058
SVRMPX
WIC005-017-033-035-091-107-152145-
/O.NEW.KMPX.SV.W.0031.250515T2058Z-250515T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
358 PM CDT Thu May 15 2025

The National Weather Service in the Twin Cities has issued a

* Severe Thunderstorm Warning for...
  Eastern Barron County in northwestern Wisconsin...
  Southern Rusk County in northwestern Wisconsin...
  Chippewa County in west central Wisconsin...
  Dunn County in west central Wisconsin...
  Eau Claire County in west central Wisconsin...
  Northeastern Pepin County in west central Wisconsin...

* Until 445 PM CDT.

* At 358 PM CDT, a line of severe thunderstorms was located from 
  near Prairie Farm through Elk Mound through Fall Creek moving 
  northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Eau Claire, Menomonie, Rice Lake, Chippewa Falls, Altoona, Lake 
  Hallie, Stanley, Bloomer, Barron, Lake Wissota, Chetek, Cameron, 
  Augusta, Cornell, Cadott, Fall Creek, Colfax, Elk Mound, Bruce and 
  Boyd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 800 PM CDT for portions of 
northwest and west central Wisconsin.

&&

LAT...LON 4521 9196 4560 9192 4538 9082 4538 9093
      4512 9093 4512 9092 4505 9092 4475 9092
      4460 9092 4460 9175 4460 9180 4491 9199
TIME...MOT...LOC 2056Z 209DEG 45KT 4495 9171

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
3 follow-up statements
013 
WWUS53 KMPX 152114
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
414 PM CDT Thu May 15 2025

WIC091-152124-
/O.CAN.KMPX.SV.W.0031.000000T0000Z-250515T2145Z/
Pepin WI-
414 PM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN PEPIN 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for a portion of 
west central Wisconsin.

&&

LAT...LON 4521 9196 4560 9192 4540 9091 4538 9091
      4538 9093 4512 9093 4512 9092 4460 9092
      4460 9154 4513 9171
TIME...MOT...LOC 2058Z 209DEG 45KT 4498 9168

$$


WIC005-017-033-035-107-152145-
/O.CON.KMPX.SV.W.0031.000000T0000Z-250515T2145Z/
Barron WI-Chippewa WI-Dunn WI-Eau Claire WI-Rusk WI-
414 PM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR EASTERN BARRON, SOUTHWESTERN RUSK, CHIPPEWA, NORTHEASTERN DUNN 
AND EAU CLAIRE COUNTIES...

At 414 PM CDT, a severe thunderstorm was located near New Auburn, or 
22 miles north of Eau Claire, moving northeast at 50 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Eau Claire, Rice Lake, Chippewa Falls, Altoona, Lake Hallie, 
  Stanley, Bloomer, Barron, Lake Wissota, Chetek, Cameron, Augusta, 
  Cornell, Cadott, Fall Creek, Bruce, Boyd, Fairchild, New Auburn 
  and Dallas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 800 PM CDT for portions of 
northwest and west central Wisconsin.

&&

LAT...LON 4521 9196 4560 9192 4540 9091 4538 9091
      4538 9093 4512 9093 4512 9092 4460 9092
      4460 9154 4513 9171
TIME...MOT...LOC 2058Z 209DEG 45KT 4498 9168

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
889 
WWUS53 KMPX 152127
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
427 PM CDT Thu May 15 2025

WIC033-152137-
/O.CAN.KMPX.SV.W.0031.000000T0000Z-250515T2145Z/
Dunn WI-
427 PM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN DUNN 
COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for a portion of 
west central Wisconsin.

&&

LAT...LON 4536 9194 4560 9192 4540 9091 4538 9091
      4538 9093 4512 9093 4512 9092 4460 9092
      4460 9133 4519 9167 4521 9167 4521 9168
TIME...MOT...LOC 2114Z 209DEG 45KT 4514 9154

$$


WIC005-017-035-107-152145-
/O.CON.KMPX.SV.W.0031.000000T0000Z-250515T2145Z/
Barron WI-Chippewa WI-Eau Claire WI-Rusk WI-
427 PM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT 
FOR EASTERN BARRON, SOUTHWESTERN RUSK, CHIPPEWA AND EAU CLAIRE 
COUNTIES...

At 427 PM CDT, a severe thunderstorm was located 10 miles south of 
Weyerhaeuser, or 20 miles southwest of Ladysmith, moving northeast 
at 50 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Eau Claire, Rice Lake, Chippewa Falls, Altoona, Lake Hallie, 
  Stanley, Bloomer, Barron, Lake Wissota, Chetek, Cameron, Augusta, 
  Cornell, Cadott, Fall Creek, Bruce, Boyd, Fairchild, New Auburn 
  and Weyerhaeuser.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 800 PM CDT for portions of 
northwest and west central Wisconsin.

&&

LAT...LON 4536 9194 4560 9192 4540 9091 4538 9091
      4538 9093 4512 9093 4512 9092 4460 9092
      4460 9133 4519 9167 4521 9167 4521 9168
TIME...MOT...LOC 2114Z 209DEG 45KT 4514 9154

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Dye
753 
WWUS53 KMPX 152144
SVSMPX

Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
444 PM CDT Thu May 15 2025

WIC005-017-035-107-152154-
/O.EXP.KMPX.SV.W.0031.000000T0000Z-250515T2145Z/
Barron WI-Chippewa WI-Eau Claire WI-Rusk WI-
444 PM CDT Thu May 15 2025

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 445 PM CDT FOR EASTERN 
BARRON, SOUTHWESTERN RUSK, CHIPPEWA AND EAU CLAIRE COUNTIES...

The Severe Thunderstorm Warning that was previously in effect has 
been reissued for Barron, Chippewa, Eau Claire, and Rusk Counties 
and is in effect until 530 PM CDT. Please refer to that bulletin for 
the latest severe weather information.

&&

LAT...LON 4536 9194 4560 9192 4540 9091 4538 9091
      4538 9093 4512 9093 4512 9092 4460 9092
      4460 9133 4519 9167 4521 9167 4521 9168
TIME...MOT...LOC 2127Z 209DEG 45KT 4529 9143

$$

Dye

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 3:32 PM CDT, 26 minutes earlier. Its key messages:

  • Ongoing line of severe storms likely to grow in coverage and intensity across Wisconsin this afternoon.
  • Gusty SW winds to 40-50 mph tonight and Friday.
  • Cooler pattern tomorrow into much of next week.
Area forecast discussion, May 15, 3:32 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Thu May 15 2025

.KEY MESSAGES...

- Ongoing line of severe storms likely to grow in coverage and
  intensity across Wisconsin this afternoon.

- Gusty SW winds to 40-50 mph tonight and Friday.

- Cooler pattern tomorrow into much of next week.

&&

.DISCUSSION...
Issued at 331 PM CDT Thu May 15 2025

Broken line of storms has fired along a cold front which is
pushing into central Minnesota and western Wisconsin at this
time. So far severe reports have been limited, although a few
funnels/landspout-like tornadoes have been reported in central
and western Minnesota. As storms push into western Wisconsin
they will encounter an environment more favorable for robust
storms as these areas have warmed into the lower 80s and
midlevel shear is increasing. This should allow storms to grow
out of the minisupercell form they had taken earlier into
larger severe supercells capable of large hail and a few
tornadoes. Earlier tornadoes across central/western MN occurred
with storms that developed directly on a boundary draped across
that region, while storms a bit further east and displaced from
that boundary have yet to produce confirmed tornadoes. Radar
shows this boundary extends southeastward and is beginning to
intersect the line of storms just east and southeast of the MSP
metro, and this part of western Wisconsin will be the area to
watch for additional tornado development this afternoon. Given
the more robust nature of these storms, stronger tornadoes will
be a very real threat along with large hail 2"+.

These storms will continue to push into central/southern
Wisconsin this evening at which point our attention will turn to
gusty southwest winds moving in behind the cold front. Cold air
advection overnight will allow gusts to continue through the
night and early morning, continuing into much of Friday. For
this reason the current wind advisory was extended overnight and
through the day Friday. As was the case this afternoon, the
advisory includes southern and western Minnesota where gusts to
50 mph are possible.

Friday looks to be a rather miserable day weather-wise, as in
addition to the wind expect prolonged periods of light rain and
temperatures struggling to rise out of the 50s for many areas.
While rain will clear out Friday night, below average
temperatures will persist into much of next week, along with
more widespread rain chances Monday and Tuesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1234 PM CDT Thu May 15 2025

Primary concerns this period are a line of storms quickly
developing in southern and central/eastern MN, followed by very
gusty SW winds through tomorrow. Storms are starting to fire
along a cold front currently extending from near AXN to near MKT
and this line is expected to grow in coverage over the next 1-2
hours as it approaches MSP as a scattered/broken line, and a
broken/solid line as it pushes further east toward EAU around
21Z. Impacts should be short-lived, generally an hour or less,
but could be accompanied by gusty winds and hail. Once this line
passes skies will quickly become scattered VFR but that will
bring the onset of gusty southwest winds of 30-35 kts that will
last through the overnight into much of Friday. Western MN should
see gusts over 40 kts. Rain and MVFR cigs will slowly move in
from west to east Friday morning and afternoon.

KMSP...Scattered line of storms developing near KMKT will grow
in coverage and intensity, reaching MSP around 19Z. Duration
will last 30-45 minutes. Line should be scattered to broken in
nature when it arrives, so some impacts at KMSP are likely, and
if a stronger cell moves overhead there could be gusts as high
as 50 kts and hail. Winds will quickly become SWerly behind the
line, initially around 190-200 degrees veering to around 220-230
by 22Z. Gusts over 30kts are likely this afternoon through
tomorrow outside of some slight decrease early Fri morning.
Gusts as high as 40 kts are possible, particularly around
22Z-00Z this evening.

/OUTLOOK FOR KMSP/
SAT...MVFR mrng cigs likely. Wind NW 10-15G20-25 kts.
SUN...VFR. Wind NE 5-10 kts.
MON...Mainly VFR. Chance MVFR/SHRA. Wind ESE 10-15G25kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory until 7 PM CDT Friday for Blue Earth-Brown-
     Chippewa-Faribault-Freeborn-Lac Qui Parle-Le Sueur-Martin-
     Nicollet-Redwood-Renville-Sibley-Steele-Waseca-Watonwan-
     Yellow Medicine.
WI...None.

&&

DISCUSSION...DPH
AVIATION...DPH
Hazardous weather outlook, May 15, 3:54 PM CDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
354 PM CDT Thu May 15 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
162100-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
354 PM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

Strong to severe storms will continue to impact western Wisconsin
through the late afternoon. Tornadoes, damaging winds and large
hail are possible.

Strong southwest winds, with gusts of 40 to 50 mph, can be
expected this evening and overnight across southern and
southwestern Minnesota.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong west winds, with gusts of 40 to 50 mph, can be expected
Friday across western through southern Minnesota.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will likely be needed this afternoon
across western Wisconsin.

In the hours before

Special weather statement, May 15, 3:26 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
326 PM CDT Thu May 15 2025

MNZ044-045-152045-
Mille Lacs MN-Kanabec MN-
326 PM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL KANABEC AND
NORTHEASTERN MILLE LACS COUNTIES UNTIL 345 PM CDT...

At 326 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Isle, or 45 miles north of Cambridge, moving
north at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Isle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If on or near Lake Mille Lacs, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 4612 9343 4612 9344 4625 9355 4625 9343
      4615 9343 4616 9330 4616 9323
TIME...MOT...LOC 2026Z 171DEG 44KT 4618 9334

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

BED
Local storm report, May 15, 3:32 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
332 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tornado          3 N Roberts             45.02N 92.54W
05/15/2025                   St. Croix          WI   Law Enforcement

            Deputy reported a tornado on the ground
            north of Roberts along 110th.

&&

NDC
Local storm report, May 15, 3:49 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
349 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     Funnel Cloud     Sartell                 45.62N 94.21W
05/15/2025                   Stearns            MN   Trained Spotter

            Have been seeing funnel clouds to the
            southwest of their location with the line of
            storms approaching from St. Joseph.

&&
Local storm report, May 15, 3:56 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
356 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     Tornado          3 NW Hammond            45.01N 92.48W
05/15/2025                   St. Croix          WI   Trained Spotter

            Tornado on the ground 4-5 miles north of
            house moving NNE.

&&

mpg
Special weather statement, May 15, 3:56 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
356 PM CDT Thu May 15 2025

MNZ043-050-152130-
Morrison MN-Benton MN-
356 PM CDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT BENTON AND MORRISON COUNTIES
UNTIL 430 PM CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Royalton, or 10 miles southeast of Little Falls, moving north at 40
mph.

HAZARD...Wind gusts up to 50 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Little Falls, Foley, Pierz, Royalton, Motley, Randall, Flensburg,
  Lastrup, Rice, Camp Ripley, Granite Ledge, Cushing, Morrill,
  Buckman, Gilman, Little Rock, Sobieski, Genola, Little Falls
  Airport and Camp Ripley Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4603 9464 4635 9465 4630 9453 4631 9451
      4624 9438 4624 9439 4621 9440 4618 9437
      4616 9437 4616 9422 4595 9385 4556 9383
      4556 9397
TIME...MOT...LOC 2056Z 176DEG 36KT 4586 9425

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

BED
Local storm report, May 15, 3:57 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
357 PM CDT Thu May 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     Tornado          7 S Deer Park           45.09N 92.39W
05/15/2025                   St. Croix          WI   Amateur Radio

            Sent photo of ongoing tornado.

&&

mpg

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:55 PM CDTSevere Thunderstorm WarningMPXPierce35 min
May 15, 2:31 PM CDTSevere Thunderstorm WarningMPXPepin, Pierce, Saint Croix44 min
May 15, 2:53 PM CDTTornado WarningMPXPierce22 min
May 15, 3:01 PM CDTTornado WarningMPXDunn, Pepin, Pierce14 min
May 15, 3:07 PM CDTTornado WarningMPXSaint Croix23 min
May 15, 3:15 PM CDTTornado WarningMPXDunn, Pepin, Pierce30 min
May 15, 3:25 PM CDTTornado WarningMPXPolk, Saint Croix35 min
May 15, 3:30 PM CDTTornado WarningMPXChippewa, Dunn, Eau Claire, Pepin30 min
May 15, 3:41 PM CDTTornado WarningMPXDunn20 min
May 15, 3:49 PM CDTTornado WarningMPXPolk26 min
May 15, 4:05 PM CDTTornado WarningMPXChippewa, Eau Claire25 min
May 15, 4:16 PM CDTSevere Thunderstorm WarningMPXBarron, Polk29 min
May 15, 4:43 PM CDTSevere Thunderstorm WarningMPXBarron, Chippewa, Eau Claire, Rusk47 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.